Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Ophthalmol. 1982 Mar;93(3):356-60.

Fatal aplastic anemia following topical administration of ophthalmic chloramphenicol.

Abstract

A 73-year-old woman died of aplastic anemia less than two months after undergoing cataract extraction and beginning topical therapy with chloramphenicol. The first signs of pancytopenia began within one month of the surgery. The pattern of the aplastic anemia was associated with an idiosyncratic response to chloramphenicol. This was the second report of fatal aplastic anemia after topical treatment with chloramphenicol for ocular conditions, although two cases of reversible bone marrow hypoplasia have also been reported. Any other suspected cases of ocular toxicity associated with topically applied chloramphenicol should be reported to the National Registry of Drug-Induced Ocular Side Effects, Oregon Health Sciences University, Portland, OR 97201.

PMID:
7072798
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center